MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS
Model Number PREVUE C (+17.00 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Damaged haptic after implantation.The haptics pushed out of the wand and the lens was not able to be inserted, the lens was explanted due to broken haptic.No incision enlargement; product replaced with another lens immediately during surgery; the procedure was notcomplicated in any way.The backup iol was successfully implanted and patient outcome is good.Patient health not impacted.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred inside of the usa.The report includes corrected information and additional information not available/included in the initial report.H6 - no added codes for manufacturer's investigation: type; findings; and conclusion - as this event has been re-assessed as not reportable based on clarifications received from distributor 23-jan-2023.
 
Event or Problem Description
Initial reported information was: damaged haptic after implantation.The haptics pushed out of the wand and the lens was not able to be inserted, the lens was explanted due to broken haptic.No incision enlargement; product replaced with another lens immediately during surgery; the procedure was not complicated in any way.The backup iol was successfully implanted and patient outcome is good.Patient health not impacted.Per 23-jan-2023 corrected information received: the lens was not inserted into the eye.The event "happened right before they were going to insert the lens." there was patient contact but no injury; they were not able to insert the lens.Based on corrected information: complaint category revised to: damaged haptic before implantation.Complaint reporting assessment revised to: not reportable - because there was no injury, no intra-operative explant, and no delay insurgery.However, a follow-up emdr is required to correct the reporting as the corrected information was received after the initial emdr was submitted.

Brand Name
PREVUE C
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key16118998
Report Number3006723646-2023-00002
Device Sequence Number5753853
Product Code HQL
UDI-Device Identifier10757770564092
UDI-Public10757770564092
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPREVUE C (+17.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date01/08/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown